Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 339, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2006, 9:50 PM CDT for Gasconade County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2006, 9:50 PM CDT (02:50 UTC)
- Expired
- Jun 10, 2006, 10:16 PM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Gasconade County, MO
The radar
The St Louis radar (KLSX), 82 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2174 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 110250 SVRLSX MOC073-110330- /O.NEW.KLSX.SV.W.0339.060611T0250Z-060611T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 950 PM CDT SAT JUN 10 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GASCONADE COUNTY IN EAST CENTRAL MISSOURI * UNTIL 1030 PM CDT * AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNT STERLING...OR ABOUT 8 MILES EAST OF LINN...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MOUNT STERLING... DRAKE... ROSEBUD... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3853 9172 3839 9171 3836 9137 3856 9137 $$ TES
1 follow-up statement
000 WWUS53 KLSX 110316 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1016 PM CDT SAT JUN 10 2006 MOC073-110326- /O.CAN.KLSX.SV.W.0339.000000T0000Z-060611T0330Z/ GASCONADE MO- 1016 PM CDT SAT JUN 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GASCONADE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT. LAT...LON 3853 9172 3839 9171 3836 9137 3856 9137 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:28 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 10, 7:28 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CDT SAT JUN 10 2006
.DISCUSSION...
IT IS THE WAITING GAME AT THIS POINT. THE RATHER STG QSTNRY FRONT
EXTENDS FROM NR THE OH RVR WNW THRU SRN IL...BI-SECTING THE STL
METRO AREA...TO THE NORTH OF KCOU TO JUST NORTH OF KMCI. MOISTURE
HAS POOLED ALONG THIS BNDRY...AND THIS MOISTURE ALONG WITH STEEP
MID LVL LAPSE RATES AND STRONG SFC HEATING HAS RESULTED IN VERY
UNSTABLE CONDS ALONG AND SOUTH OF THE BNDRY. SBCAPES ARE AOA 3000
J/KG AND THE STG SFC HEATING HAS REDUCED CIN TO BLO 25 J/KG ALG
THE BNDRY FM NR KCOU INTO SW IL. HI RES STLT IMAGERY IS SHOWING
ENHANCED CU IN THIS REGION AND THIS MAY BE THE GENESIS REGION FOR
ONE BATCH OF STG-SVR STORMS. ALSO EXPECTING ADDITIONAL STORMS TO
DEVELOP IN NW MO ALONG THE BNDRY AND IN ADVANCE OF A SHRTWV
MOVING INTO ERN KS ATTM. ALL IN ALL...EXPECTING A VERY ACTIVE
NIGHT SPANNING THE I-70 CORRIDOR WITH SVRL STG-SVR MCSS TRAVERSING
THE REGION. A BROAD SWLY LLJ PROVIDING FORCING AND FEEDING UNSTBL
AIR INTO THE FRONTAL ZONE SUGGESTS THE POTENTIAL FOR CONTD UPWIND
CONVECTIVE GROWTH...AND TRAINING ALONG THE BNDRY. INCREASINGLY
MOIST AIR AND DEEP WARM CLOUD DEPTHS AOA 4KM ARE FAVORABLE FOR
HIGH RAFL RATES. THUS THIS COMBO OF HIGH CONVECTIVE RAFL RATES AND
PROLONGED HEAVY RAFL VIA TRAINING POINT TO THE POTENTIAL FOR FLASH
FLOODING. A FFA HAS BEEN ISSUED WITH THIS PACKAGE.
RAIN COOLED AIR AND BLDG HIGH PRES TO THE NORTH WILL FORCE THE
BNDRY SOUTH TNGT AND INTO SRN MO AND SRN IL BY DAYBREAK ON SUN.
THE LATEST GUID CONTS TO SHOW SUPPORT/FRCG FOR ELEVATED SHRA/TSRA
ON SUNDAY FROM I-70 SOUTHWARD IN THE WAKE OF THE FRONTAL ZONE...AND
THUS HAVE BUMPED UP THE POPS A BIT. EARLY ON IN THE MORNING THIS
CUD BE A CONTINUATION OF THE EXPECTED ACTIVITY TNGT AND EVENTUALLY
SUN MRNG NEW GROWTH IN THE COOL SECTOR. ALL OF THE ACTIVITY SHOULD
EVENTUALLY SINK TO THE SOUTH OF THE CWA ON SUN NGT WITH HI PRES
BLDG INTO THE REGION. THE GUID...SPCLY GFS IS SHOWING QUITE A BIT
OF POST-FRONTAL CLOUDINESS AND IT IS HARD TO ARGUE AGAINST IT IN
LIGHT OF THE CLOUDS ACRS IA AND NRN IL. THE NEW FCST HAS MORE
CLOUDS THAN BEFORE BUT IS NOT QUITE AS PESSIMISTIC AS THE
GFS...WITH IMPROVING CONDS ON MON.
AS FIRST ADVERTISED YDA...UPR TROFG IN THE ERN U.S. IS FCST TO BE
MORE PRONOUNCED NEXT WEEK MAINTING SFC HI PRES THRU THE MS VLY.
THIS HAS LEAD ME TO BACK AWAY FROM THE PRVS POPS AND GO WITH A
MAINLY DRY FCST WITH NEAR SEASONABLE DAYTIME TEMPS AND MINS A BIT
BLO NORMAL. WE WILL HAVE TO WATCH LATE WED NGT-THURS FOR THE
RETURNING WARM FRONT AND ELEVATED MOISTURE RETURN FOR PCPN
CHANCES...HOWEVER ATTM KEPT POPS IN THE SILENT 20 RANGE. WARMING
TEMPS EXPECTED BY WEEKS END AS THE TROF DEPARTS AND UPR RIDGING
BLDS THRU THE MS VLY.
GLASS
&&
.AVIATION...
FOR THE 00Z TAFS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL TRACK
FROM KCOU TO KSTL THROUGH THE EVENING HOURS ALONG AND NORTH OF THE
QSTNRY FRONT. A LITTLE UNCLEAR ATTM HOW LONG THIS WILL PERSIST
INTO THE OVERNIGHT HOURS...BUT A BROAD SWLY LLJ REMAINS FOCUSED
ALONG THE I-70 CORRIDOR FROM KMKC TO KCOU TO KSTL SUGGESTING A
CONTINUED THREAT. ATTM JUST WENT WITH RAIN OR SHRA AFTER 04Z OR
05Z AND WILL EVALUATE MORE TSRA AS THE EVENING PROGRESSES. LOWER
CLOUDS OVER IA AND NRN IL GRADUALLY EXPECTED TO DVLP AND OR SPREAD
INTO MO AS THE FRONT CONTS TO SAG SOUTH TONIGHT AND SUN MRNG.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-MONITEAU-
MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-ST. CHARLES-ST. LOUIS-
ST. LOUIS CITY-WARREN.
IL...FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-ST. CLAIR IL-
WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Jun 10, 3:03 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 303 PM CDT SAT JUN 10 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 303 PM CDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL RAPIDLY DEVELOP THIS EVENING ALONG A STATIONARY BOUNDARY THAT IS ORIENTATED FROM WEST TO EAST ACROSS MISSOURI AND ILLINOIS. SEVERAL ROUNDS OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT. THE GREATEST THREAT FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. IN ADDITION TO THE SEVERE WEATHER THREAT...THESE CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO MOVE REPEATEDLY ALONG THE FRONTAL BOUNDARY WHICH WILL LIE PARALLEL TO INTERSTATE 70...LEADING TO AN ENHANCED THREAT OF FLASH FLOODING ACROSS CENTRAL AND EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF THUNDERSTORMS WILL CONTINUE INTO SUNDAY WITH HEAVY RAINFALL AND FLASH FLOODING POSSIBLE EARLY SUNDAY MORNING. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED SUNDAY AFTERNOON ALONG THE STATIONARY FRONT...WITH A SLIGHT RISK OF SOME OF THESE THUNDERSTORMS BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE FRONTAL BOUNDARY WILL SINK SOUTH OF THE REGION SUNDAY NIGHT...ENDING THE THREAT OF THUNDERSTORMS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE. CVKING
In the hours before
Local storm report, Jun 10, 8:11 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
811 PM CDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST NEW HAVEN 38.61N 91.22W
06/10/2006 M60.00 MPH FRANKLIN MO TRAINED SPOTTER
MEASURED 60 MPH WIND GUST.
0750 PM HAIL NEW HAVEN 38.61N 91.22W
06/10/2006 E0.75 INCH FRANKLIN MO TRAINED SPOTTER
&&
FGLASSLocal storm report, Jun 10, 9:05 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
905 PM CDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL JEFFERSON CITY 38.57N 92.19W
06/10/2006 E0.75 INCH COLE MO TRAINED SPOTTER
0850 PM HAIL 3 N JEFFERSON CITY 38.62N 92.19W
06/10/2006 E0.75 INCH CALLAWAY MO TRAINED SPOTTER
REPORTED FROM ATC TOWER AT KJEF.
&&
FGLASSLocal storm report, Jun 10, 9:10 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
910 PM CDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL HOLTS SUMMIT 38.64N 92.12W
06/10/2006 E0.88 INCH CALLAWAY MO TRAINED SPOTTER
&&
FGLASSLocal storm report, Jun 10, 9:13 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
913 PM CDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG WILDWOOD 38.58N 90.66W
06/10/2006 ST. LOUIS MO LAW ENFORCEMENT
TREE DOWN ON EATHERTON ROAD.
&&
FGLASSLocal storm report, Jun 10, 9:29 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 PM CDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL FRANKENSTEIN 38.57N 91.88W
06/10/2006 E1.00 INCH OSAGE MO LAW ENFORCEMENT
&&
FGLASSLocal storm report, Jun 10, 9:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL LINN 38.48N 91.84W
06/10/2006 E1.00 INCH OSAGE MO LAW ENFORCEMENT
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:01 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 59 min |
| Jun 10, 7:11 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 49 min |
| Jun 10, 7:14 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 61 min |
| Jun 10, 7:27 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 93 min |
| Jun 10, 7:30 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 50 min |
| Jun 10, 7:37 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 53 min |
| Jun 10, 7:43 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 62 min |
| Jun 10, 8:50 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 40 min |
| Jun 10, 10:29 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 61 min |
| Jun 10, 11:19 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 41 min |
| Jun 10, 11:43 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 47 min |
| Jun 11, 12:05 AM CDT | Severe Thunderstorm Warning | LSX | Shelby | 70 min |
| Jun 11, 12:11 AM CDT | Severe Thunderstorm Warning | LSX | Callaway | 49 min |
| Jun 11, 12:12 AM CDT | Flash Flood Warning | LSX | Boone, Callaway | 6 hr |
| Jun 11, 1:04 AM CDT | Flash Flood Warning | LSX | Audrain, Monroe, Shelby | 6 hr |
| Jun 11, 1:17 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 43 min |
| Jun 11, 1:59 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 75 min |
| Jun 11, 3:32 AM CDT | Flash Flood Warning | LSX | Montgomery, Warren | 5 hr |
| Jun 11, 3:38 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 53 min |
| Jun 11, 5:46 AM CDT | Flash Flood Warning | LSX | Boone, Callaway | 3 hr |
| Jun 11, 7:00 AM CDT | Flash Flood Warning | LSX | Audrain, Monroe | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.